MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-40-54
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported by the legal department, approximately 4 years post op the initial right tha, this male patient was revised.A bilateral hip x-ray revealed the socket and spacer on the right hip had disintegrated the bone around the screw holding his right hip together.The x-ray of the left hip was fine.
 
Additional Manufacturer Narrative
D10: concomitants: intergrip acetabular shell multi-hole (186-03-60, sn (b)(6)).Alteon bone screw (180-65-30, sn (b)(6)).Alteon tapered wedge femoral stem (188-01-09, sn (b))6)).Cocr femoral head (142-40-93, sn (b)(6)).H6: investigation results - based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The revision reported was likely the result of a combination of both patient-related conditions and other risk factors.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.
 
Event or Problem Description
As reported via legal documentation, a patient had right total hip replacement on (b)(6) 2016.They underwent right hip revision surgery on (b)(6) 2022, approximately 6 years 7 months post primary procedure.Revision op report postoperative diagnosis: failed total hip replacement.Massive retroacetabular osteolysis with attachment failure.Also some periprosthetic femoral osteolysis as well, though without destabilizing the femoral implant.The surgeon noted that there was a fair amount of osteolytic membranous infiltration around the margins of the femoral component proximally.Approximately 25-30% of the ingrowth surface appeared to be involved with lysis.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely underlying cause for the revision reported is prosthesis wear and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15742763
Report Number1038671-2022-01413
Device Sequence Number20296183
Product Code JDI
UDI-Device Identifier10885862207104
UDI-Public10885862207104
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2018
Device Catalogue Number130-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer10/05/2023
05/02/2025
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date10/13/2023
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age73 YR
Patient SexMale